Georgia, 2007Tornado and Damaging Winds in Georgia, January 7, 2007
January 7, 2007 · NWS FFC · 4 events in 4 counties and zones
Another strong storm system and deep upper trough, similar to the one of January 5th, swept through the area during the afternoon hours of January 7th. A weak warm front was located across middle Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $413,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another strong storm system and deep upper trough, similar to the one of January 5th, swept through the area during the afternoon hours of January 7th. A weak warm front was located across middle Georgia. A narrow, yet intense squall line spread into the area during the mid-afternoon bringing severe weather and yet another tornado to Coweta county in West Central Georgia. This was the third tornado in Coweta county since January 1st. Overall, however, the total amount of severe weather was less also less widespread than that observed on January 5th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jan 7, 2:41 PM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Jan 7, 2:41 PM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EST SUN JAN 7 2007
.SHORT TERM...
WARM FRONT LIFTING NORTHWARD THROUGH NORTHERN GEORGIA THIS
AFTERNOON AS THE ASSOCIATED COLD FRONT PUSHES THROUGH
MISSISSIPPI. THE COLD FRONT IS EXPECTED TO PASS THROUGH GEORGIA
DURING THE OVERNIGHT HOURS AND MOVING OFF THE GEORGIA COAST AFTER
12Z MONDAY. CURRENTLY BEST CHANCE OF SEVERE APPEARS TO BE ALONG
AND JUST AHEAD OF FRONT AS IT MOVES THROUGH...BUT LOSING HEATING
OF THE DAY...THE CHANCE IS REDUCED. ATMOSPHERE QUICKLY DRIES
BEHIND FRONT AND AREA OF HIGH PRESSURE BECOMES DOMINATE THROUGH
MONDAY NIGHT AS IT MOVES ACROSS THE SOUTHERN PLAINS.
.LONG TERM...
A TROUGH OF LOW PRESSURE PLUNGING THROUGH THE GREAT LAKES PUSHES
MOISTURE ALONG THE TENNESSEE-NORTHERN GEORGIA BORDER TUESDAY
MORNING...BUT SHOULD ONLY PROVIDE SOME CLOUDINESS TO THE AREA. THE
HIGH WILL CONTINUE TO BE DOMINATE THROUGH THURSDAY NIGHT AS THE
OTHER IMPULSES RIDE OVER THE TOP.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 47 55 35 54 29 / 80 10 5 10 5
ATLANTA 44 53 34 51 30 / 80 5 5 5 5
BLAIRSVILLE 42 48 31 45 26 / 80 5 5 20 5
CARTERSVILLE 43 53 27 50 26 / 80 0 5 10 5
COLUMBUS 50 61 33 58 29 / 80 5 0 5 5
GAINESVILLE 42 50 32 49 29 / 90 5 5 10 5
MACON 51 59 33 59 28 / 70 10 5 5 5
ROME 44 51 32 51 28 / 80 0 5 10 5
PEACHTREE CITY 46 54 29 53 25 / 80 5 5 5 5
VIDALIA 56 60 38 59 33 / 80 40 0 5 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
37
In the hours before
Special weather statement, Jan 7, 4:48 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EST SUN JAN 7 2007
GAZ004-005-012-019-072215-
448 PM EST SUN JAN 7 2007
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN FLOYD...GORDON...
WHITFIELD AND MURRAY COUNTIES UNTIL 515 PM EST...
AT 448 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM GREGORY TO 7 MILES
SOUTHWEST OF COOSA. THE LINE WAS MOVING EAST AT 30 MPH.
RAINFALL AMOUNTS AROUND ONE INCH CAN BE EXPECTED OVER THE NEXT 30
MINUTES ACROSS FLOYD...GORDON...WHITFIELD AND MURRAY COUNTIES...
INCLUDING THE CITIES OF DALTON...GREGORY...COOSA...TILTON...EVERETT
SPRINGS...CISCO...ARMUCHEE...SUGAR VALLEY...CRANDALL...ETON...
AND OOSTANAULA. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS MAY CAUSE TEMPORARY
STREET FLOODING.
16
Special weather statement, Jan 7, 5:05 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EST SUN JAN 7 2007
GAZ019-020-030-031-041-042-072230-
505 PM EST SUN JAN 7 2007
...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS AND HEAVY RAIN IN
CARROLL...HARALSON...PAULDING...POLK...BARTOW AND FLOYD COUNTIES
UNTIL 530 PM EST...
AT 506 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM PINSON TO 13 MILES WEST
OF BOWDON. THE LINE WAS MOVING EAST AT 40 MPH.
WIND GUSTS TO 35 MPH AND RAINFALL AMOUNTS AROUND ONE INCH CAN BE
EXPECTED IN THE NEXT 30 MINUTES ACROSS CARROLL...HARALSON...
PAULDING...POLK...BARTOW AND FLOYD COUNTIES. THIS WILL INCLUDE
THE CITIES OF
ROME...PINSON...SHANNON...LINDALE...TALLAPOOSA...CEDARTOWN...ADAIRS
VILLE AND FISH CREEK. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS MAY CAUSE
TEMPORARY STREET FLOODING.
16
Special weather statement, Jan 7, 5:24 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EST SUN JAN 7 2007
GAZ005>007-012-013-019-020-030-031-041-072300-
524 PM EST SUN JAN 7 2007
...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS AND HEAVY RAIN IN
HARALSON...PAULDING...POLK...BARTOW...PICKENS...FLOYD...GORDON...
GILMER...FANNIN AND MURRAY COUNTIES UNTIL 600 PM EST...
AT 524 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM OASIS TO 5 MILES SOUTH OF
FELTON. THE LINE WAS MOVING EAST AT 40 MPH.
WIND GUSTS TO 35 MPH AND RAINFALL AMOUNTS AROUND ONE INCH CAN BE
EXPECTED OVER THE NEXT 30 MINUTES ACROSS HARALSON...PAULDING...POLK
...BARTOW...PICKENS...FLOYD...GORDON...GILMER...FANNIN AND MURRAY
COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS MAY CAUSE TEMPORARY STREET
FLOODING.
16
Special weather statement, Jan 7, 5:33 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EST SUN JAN 7 2007
GAZ020-021-031-032-072315-
533 PM EST SUN JAN 7 2007
...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN PAULDING...COBB...
CHEROKEE AND BARTOW COUNTIES UNTIL 615 PM EST...
AT 528 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ACWORTH...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
PAULDING...COBB...CHEROKEE AND BARTOW COUNTIES THROUGH 615 PM EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ACWORTH...LEBANON AND
CHEROKEE.
Special weather statement, Jan 7, 5:50 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EST SUN JAN 7 2007
GAZ041-042-072315-
550 PM EST SUN JAN 7 2007
...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND HEAVY RAIN IN
CARROLL AND HARALSON COUNTIES UNTIL 615 PM EST...
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CARROLL AND HARALSON
COUNTIES UNTIL 615 PM EST...
AT 548 PM EST(448 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS FROM BREMEN TO 8 MILES WEST
OF TYUS. THE LINE WAS MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND RAINFALL AMOUNTS AROUND ONE INCH CAN BE
EXPECTED OVER THE NEXT 30 MINUTES ACROSS CARROLL AND HARALSON
COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS MAY CAUSE TEMPORARY
STREET FLOODING
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
16
Thunderstorm Wind, Paulding
- When
- January 7, 6:15 PM EST to 6:27 PM EST
- Where
- Paulding County, 7 mi WSW of Hiram to 1 mi E of Hiram
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- County Official
- Coordinates
- 33.831, -84.863
The Paulding County 911 Center reported that over two dozen trees and a number of power lines were down in the south and southeast part of the county from New Georgia to Hiram. Some minor structural damage was also reported. Most of the damage occurred in the Hiram area. Much of the Hiram area was without power at the time as well.
Thunderstorm Wind, Troup
- When
- January 7, 6:23 PM EST to 6:32 PM EST
- Where
- Troup County, 4 mi WSW of Harrisonville to 4 mi NNE of Hogansville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 33.158, -85.044
The Troup County 911 Center reported that several trees were down in the far north and northeast part of the county, near the Heard county line. Trees were down on Georgia Highway 100 north of Hogansville, as well as on Beech Creek Road and Corinth Road.
Thunderstorm Wind, Heard
- When
- January 7, 6:27 PM EST to 6:36 PM EST
- Where
- Heard County, 3 mi WSW of Cooksville to 3 mi E of Cooksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 33.213, -85.048
The Heard County Emergency Management Director reported that several trees were down on Georgia Highway 34 in the extreme southeast part of the county, in the Cooksville and Corinth areas. Trees were down on several homes on Elm Street just inside the Heard county line.
Tornado, Coweta
- When
- January 7, 6:39 PM EST to 6:45 PM EST
- Where
- Coweta County, 8.25 mi SW of Newnan to 5 mi SSW of Newnan
- Rating
- F2
- Path length
- 4.11 mi
- Path width
- 200 yd
- Property damage
- $350,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.286, -84.901
A damage survey conducted by the National Weather Service office in Peachtree City, GA confirmed that an F2 tornado had touched down approximately 8 miles southwest of Newnan near the intersection of Bohannon Road and New Corinth Road near Blalock Lake. The tornado then traveled northeast between Old Corinth Road and New Corinth Road traveling approximately 4 miles to the northeast along Earl North Road before lifting. As the tornado crossed Walker Brooks Road and Joe Brown Road just northeast of its touchdown point, a home was destroyed. The winds in the tornado at this point were estimated to range between 125 and 135 mph. As the tornado continued northeast along Earl North Road, several homes sustained minor to moderate damage. A number of trees and at least two power lines were also downed along the path of the tornado. Damage was also reported to a convenience store awning and several storage sheds were destroyed. Portions of Earl North Road were blocked from downed trees and telephone poles. While several residents, including a 14-year old boy were trapped in homes from debris and downed trees, no injuries were reported and all were rescued safely. The tornado path length was approximately four miles long with a maximum path width of 200 yards.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Washington, January 7, 200720 injured · $12 million · 65 kt wind · 4 events
- Tornadoes and Flash Flooding in Alabama, January 7, 2007$378,000 · F1 · 9 events
- High Wind and Strong Wind in Washington, January 7, 2007$100,000 · 52 kt wind · 3 events
- Tornado in Alabama, January 7, 2007$25,000 · F0 · 1 event
- Damaging Winds in Alabama, January 7, 2007$22,000 · 50 kt wind · 2 events
- High Wind in Montana, January 7, 200766 kt wind · 12 events
- Flash Flood and Heavy Rain in Hawaii, January 7 to 10, 20078 events
- High Wind in Wyoming, January 7 to 8, 2007$3,000 · 82 kt wind · 6 events
- Heavy Rain in New Jersey, January 7 to 8, 20076 events
- High Wind in Colorado, January 7 to 8, 2007100 kt wind · 5 events
- High Wind in Wyoming, January 7, 2007$3,000 · 76 kt wind · 3 events
- High Wind in Montana, January 7, 200781 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11202, 11201, 11200, 11436.